MAUDE Adverse Event Report: NEOTRACT, INC. UROLIFT 2 IMPLANT CARTRIDGE; IMPLANTABLE TRANSPROSTATIC TIS

NEOTRACT, INC. UROLIFT 2 IMPLANT CARTRIDGE; IMPLANTABLE TRANSPROSTATIC TIS
Catalog Number UL2-C
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "circulator opened the ul2-c product, there was a dead bug and looked like a pod inside the sterile container once opened.Dr.(b)(6) said that he would not use it in a patient and asked to open a new product.New product was used and case was completed without any problems to the patient.
 
Additional Manufacturer Narrative
(b)(4).Upon receipt, an initial evaluation was performed on the returned device.The following observations were made: the cartridge was shipped in a tray.The analysis occurred in the following sequence: the returned item was found with the tyvek barrier taped to the tray with clear packaging tape fully surrounding the perimeter of the tyvek, tray interface region.Visual examination proceeded by not opening the taped over tyvek and tray and there was a single foreign contamination found inside the taped over tyvek and tray.The contaminant was found in contact with the inside of the tray only.There is no contamination found on the cartridge itself.The contaminant was approximately 2 mm in length.The clear packaging tape was cut away and removed in order to free the tyvek barrier and allow access to the interior of the tray.The tyvek barrier was found peeled completely off from the tray.This evidence supports that the tyvek barrier was peeled off in the field and was subsequently taped back to the tray to keep the cartridge secured inside the tray during device return and to retain what the complaint alleges to be the contaminant.The cartridge was found un-used inside the partially sealed tray.The contaminant was secured by the investigator for further analysis.The heat seal barrier was analyzed and there is typical evidence of the heat adhesive activation imparting a frosted finish to the heat zone of the plastic tray.Comparison of the heat zone to a reference sealed tray shows no discrepancies or voids.The tyvek barrier was analyzed and there were no breaches found with the tyvek barrier.This evidence supports the observation that there is no discrepancy found related to the heat seal of the tyvek to the tray.The contaminant was analyzed.Contaminant appears to be a portion of a caterpillar casing.The cartridge was analyzed with the following observations: the cartridge knob was unlocked.The pusher was not deployed.The cutter was not deployed.The needle tab overmold was undamaged.The suture/suture support tube was not buckled.The suture crimp is intact.The urethral endpiece (ue) was ready to deploy.The distal tip was undamaged.The capsular tab (ct) was ready to deploy.The needle tip was undamaged.The grease seal is undisturbed thus, the cartridge was not installed into a handle and the device was not used upon the patient.The contaminant was approximately 2 mm in length.A ruler was used for the analysis.Functional inspection was not performed the device was found to be undeployed and the complainant has not made any claims deficiency against the performance of the device.Device history record review investigation did not show issues related to complaint.Upon completion of the investigation, the reported incident of: "circulator opened the ul2-c product, there was a dead bug and looked like a pod inside the sterile container once opened." was confirmed with the respect that a zoological contaminant was found returned with the device as described by the complainant.Analysis performed revealed that the device encountered the failure mode of: ul- contaminant.The root cause is undetermined-cannot determine because the device was returned with the sterile barrier opened.It is not possible to determine if the contamination occurred under the control of the teleflex or by an unknown outside agent.
 
Event or Problem Description
It was reported that, circulator opened the ul2-c product, there was a dead bug and looked like a pod inside the sterile container once opened.Dr.(b)(6) said that he would not use it in a patient and asked to open a new product.New product was used and case was completed without any problems to the patient.

Brand Name
UROLIFT 2 IMPLANT CARTRIDGE
Common Device Name
IMPLANTABLE TRANSPROSTATIC TIS
Manufacturer (Section D)
NEOTRACT, INC.
pleasanton
Manufacturer (Section G)
NEOTRACT, INC.
4155 hopyard road
pleasanton
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21927026
Report Number3015181082-2025-00003
Device Sequence Number8742832
Product Code PEW
UDI-Device Identifier10814932020121
UDI-Public(01)10814932020121(11)230829(17)250829(10)73H2301068(21)
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/29/2025
Device Catalogue NumberUL2-C
Device Lot Number73H2301068
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown